MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® NX ALLCLEAR STERILIZER; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® NX ALLCLEAR STERILIZER; STERRAD® EQUIPMENT
Model Number 10033-004
Medical Device Problem Code Environmental Particulates (2930)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer replaced catalytic converter and the oil mist filter to resolve the haze/mist issue.Unit meets specifications and was returned to service.The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Asp complaint ref #: (b)(4).
 
Event or Problem Description
While on site for the installation of the sterrad® nx sterilizer, the asp field service engineer observed a ¿haze¿ or mist emitting from the unit.There was no report of any injuries or human reactions.This event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
The sterrad® nx unit was returned to the product analysis lab for further evaluation.The unit successfully completed 10 standard cycles with no evidence of oil mist emitted from the machine.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the haze/mist issue, system risk analysis (sra), and functional analysis.Trending analysis of the haze/mist issue for the sterrad® nx unit was reviewed for the prior six months from open date and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the oil mist filter and catalytic converter were visually inspected via media sent in by the field service engineer.It was observed via the media file the cartridge filter subcomponent removed from the oil mist filter assembly was canted at one end.A second media file displayed smoke/haze issuing from the vacuum subsystem assembly.Functional testing was not performed as the components were not available for further evaluation.The assignable cause of the haze/mist is likely due to the catalytic converter and oil mist filter.The asp field service engineer replaced the parts and confirmed the sterrad® nx was restored to proper function after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® NX ALLCLEAR STERILIZER
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key12783040
Report Number2084725-2021-00393
Device Sequence Number3684531
Product Code MLR
UDI-Device Identifier10705037048656
UDI-Public10705037048656
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10033-004
Device Catalogue Number10033-004-01
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer01/06/2022
01/31/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date01/27/2022
02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown